Humira side effects, do they lessen with use?

Hi all

some advice or suggestions needed please, having now had 4 injections of humira I think some side effects are kicking in, constant low back pain that my painkillers don't help with and a rise in anxiety levels over stupid things like new furniture delivery. Would really like to know if these will lessen with time and further use.

I do feel it is helping with my RA and would like to keep on it if possible, I have an appointment with my Rhummy consultant on tuesday and would like to know what other humira uses think.

Thnk you

8 Replies

oldestnewest
  • The only side effects I seem to get is a very bad headache and also really bad neck pain, both usually within 24 hours of the injection. They have gradually lessened in intensity and length of time that they last but are still occurring after 6-7 months of taking Humira. They aren't pleasant but I make sure that I take my injection just before going to bed and also take Brufen and paracetamol to try to pre empt the headache and neck pain. When I first started Humira, I had excruciating headache and neck pain which lasted up to 5 days but they are a bit less painful and last a couple of days. I would discuss it with your rheumatologist as you will be seeing him this week.

    Just waiting for my injection to warm up a bit then taking it - hope it doesn't cause any other side effects now I've just told you that they aren't too bad lol! Clemmie

  • Thanks that gives me a little hope.hope your injection went well.

  • Try some deep breathing or if you're inclined, meditation. Mindfulness is everywhere and I would recommend it. Hope you're OK - I can't share about Humira as I haven't had it.

  • Thanks was just looking for people who knew if side effects lessened with use but will bare your advice in mind.

  • I can't help wondering if what you describe is anything to do with Humira. It could be but there again when we're taking a new drug it sort of looms large in our lives and can get the blame for all sorts of things that may have happened anyway. Have you been doing more lately? More cleaning or some such thing? Because lower back pain seems to bedevil a lot of us after the age of about 40. I think it's a really common place for OA.

    I don't think I get any side effects from Humira. I have seen posts on forums from people who initially get more pain in the first few months of taking it which then settles down. I'm not the right person to comment on the anxiety seeing as I could work myself up into a lather about furniture delivery with or without Humira! Having said that, I suspected that Leflunomide made me extra anxious and I don't think that's a documented side effect of it.

    Definitely one for your rheumy! Hope he or she can provide some answers.

  • Thank Postle, I take Humira for my R A and dont usually have backache in fact its the one place I don't hurt. I also got very anxious when using Leufonimide so am recognising same symptoms , will just have to pesiver and hope for the best.

  • Well that's interesting about Leflunomide, thought I was the only one!

  • Well they do say misery loves company, lol but seriously I was in a state of near panic over stupid little things like my computor being slow and my hubby forgetting to post a non important letter.was taken off it quite quickly, thankfully

You may also like...